Alert archive / Mississippi / River Flood Advisories in 2021

River Flood Advisory 8, NWS Jackson, MS

April 11, 2021Simpson County, Mississippi

NWS Jackson, MS issued this river flood advisory at Apr 11, 2021, 8:25 PM CDT for Simpson County, Mississippi. It was in force for 7 min.

The area

The outline as issued.

The facts

Issued
Apr 11, 2021, 8:25 PM CDT (01:25 UTC)
Expired
Apr 11, 2021, 8:32 PM CDT
In force
7 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

County Simpson County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 37 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Strong River at D'lo (DLAM6). The gauge peaked at 24.53 ft at Apr 11, 2021, 6:00 PM CDT.

actionminormoderate20253004/1204/13
Action stage
24 ft
Minor stage
25 ft
Moderate stage
30 ft
Major stage
33 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02487500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

053 
WGUS84 KJAN 120125 RRA
FLSJAN

Flood Advisory
National Weather Service Jackson MS
825 PM CDT Sun Apr 11 2021

...The National Weather Service in Jackson has issued a Flood 
Advisory for the following rivers in Mississippi...

  Strong River At D'lo affecting Simpson County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Forecast includes rainfall on the ground and 24 hours of additional 
rainfall.

Additional information is available at 
www.water.weather.gov/ahps2/index.php?wfo=JAN

The next statement will be issued Monday morning at 830 AM CDT.

&&


MSC127-121330-
/O.NEW.KJAN.FL.Y.0008.210412T0125Z-210413T0600Z/
/DLAM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
825 PM CDT Sun Apr 11 2021

The National Weather Service in Jackson has issued a

* Flood Advisory for
  the Strong River At D'lo.
* From this evening to late Monday night.
* At 7:45 PM CDT Sunday the stage was 24.5 feet.
* Action stage is 24.0 feet.
* Flood stage is 25.0 feet.
* Forecast...The river is expected to fall to 5.6 feet Friday 
  evening.
* Impact...At 25.0 feet, Water begins backing up into Sellers Creek 
  in Mendenhall.

&&


            Fld   Observed           Forecasts (7 pm CDT)     
Location    Stg   Stg   Day/Time     Mon   Tue   Wed          

Strong River
D'lo        25.0  24.5  Sun 7 pm CDT 20.6  14.8  10.7         





&&

LAT...LON 3192 9009 3200 8997 3204 8988 3204 8973
      3189 8989 3182 9005

$$

27
1 follow-up statement
059 
WGUS84 KJAN 120132
FLSJAN

Flood Advisory
National Weather Service Jackson MS
832 PM CDT Sun Apr 11 2021

...The Flood Advisory is cancelled for the following rivers in 
Mississippi...

  Strong River At D'lo affecting Simpson County.

MSC127-120245-
/O.CAN.KJAN.FL.Y.0008.000000T0000Z-210412T0132Z/
/DLAM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
832 PM CDT Sun Apr 11 2021

...The Flood Advisory for the Strong River At D'lo has been 
cancelled...

The Flood Advisory is cancelled for
  the Strong River At D'lo.
* At 7:45 PM CDT Sunday the stage was 24.5 feet.
* Flood stage is 25.0 feet.
* Forecast...The river is expected to fall to 5.6 feet Friday 
  evening.

&&


            Fld   Observed           Forecasts (7 pm CDT)     
Location    Stg   Stg   Day/Time     Mon   Tue   Wed          

Strong River
D'lo        25.0  24.5  Sun 7 pm CDT 20.6  14.8  10.7         





&&

LAT...LON 3192 9009 3200 8997 3204 8988 3204 8973
      3189 8989 3182 9005

$$

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood advisory went out at Apr 11, 4:00 PM CDT, 4 hours 25 minutes earlier.

Area forecast discussion, Apr 11, 4:00 PM CDT, 4 hours 25 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
400 PM CDT Sun Apr 11 2021

.DISCUSSION...
Tonight and Monday: Tonight looks to be quite pleasant, though
with high pressure remaining in control and skies clear to partly
cloudy with humidity still seasonably low, we likely have lows a
bit below normal overnight. Monday morning begins in the lower 50s
F for most but we warm up quickly during the day as light
southerly winds and mid April sun combine to rebound our afternoon
highs into the lower 80s F. Significant diurnal mixing prevents
our dewpoints from moving up much and will likely only be in the
lower 50s F through the day. Flow aloft remains mostly zonal
through the day with a bit of a northerly component, downstream of
a a ridge axis centered roughly about the Arklatex. A 500 mb
speed max will likely be positioned just south of our area by late
Monday, placing the Arklamiss largely within the subsident left
entrance region. This should help limit cloud cover with mostly
sunny conditions for most into the evening. /86/

Monday night through Saturday: Monday night will be dry but rain
chances will return to the CWA Tuesday as a shortwave interacts
with a nearly stationary front just to our west. This shortwave
will be rather weak but make the most of daytime heating and
available moisture to result in showers developing in our
southwest by Tuesday morning and then spread as far north as
Highway 82 during the afternoon. This convection should end during
the early evening hours but a slightly more potent shortwave and
cold front will approach our CWA and redevelop convection after
midnight again from the southwest. Together these features are
expected to lead to more widespread coverage of convection
Wednesday. Overall, instability looks to remain limited and
thunderstorms should be limited to south of Highway 82 Tuesday
through Wednesday. Considering the recent rainfall and soil
moisture, local runoff issues may develop across our southern
zones Wednesday. Models appear to be in better agreement this run
with the cold front pushing south of our CWA by Wednesday evening
and the shortwave shifting east of Mississippi. Convection is
expected to end Wednesday evening and dry weather is expected
Thursday before rain chances return Thursday night ahead of yet
another shortwave. Rain chances look to increase across the CWA
going into Friday night but there remain differences in the models
with the timing and strength of this shortwave. The chance of rain
will be carried through Saturday night with the greatest pops and
rainfall amounts expected across the southern half of our CWA.
/22/

&&

.AVIATION...
18Z TAF discussion:
VFR conditions and a light wind will prevail through Monday
morning. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       50  83  55  79 /   0   0   1  24
Meridian      48  84  53  81 /   0   0   1  15
Vicksburg     51  84  57  79 /   0   0   4  29
Hattiesburg   49  84  53  79 /   0   0   3  29
Natchez       52  84  57  78 /   0   0   8  42
Greenville    52  82  58  76 /   0   0   3  13
Greenwood     53  82  58  79 /   0   0   1  11

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

86/22
Hazardous weather outlook, Apr 11, 1:51 PM CDT, 6 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
151 PM CDT Sun Apr 11 2021

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
121900-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
151 PM CDT Sun Apr 11 2021

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and south central Mississippi.

.DAY ONE...Tonight and Monday

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Saturday.

20

&&

...HAZARD LEGEND...

No short term hazards expected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

In the hours before

Local storm report, Apr 11, 4:26 PM CDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
426 PM CDT SUN APR 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1137 PM     TORNADO          1 WNW ZETUS             31.57N 90.55W
04/09/2021                   LINCOLN            MS   NWS STORM SURVEY

            AN EF1 TORNADO DEVELOPED IN THE EVENING OF
            APRIL 9TH NEAR ZETUS RD AND RUSSELL LN. THE
            TORNADO PRODUCED PRIMARILY TREE DAMAGE
            BEFORE TRAVELING SOUTHEAST ACROSS PALMETTO
            TRAIL AND THEN CROSSING NEAR WATTS LN AND
            NORMAN TRAIL. THE TORNADO BECAME MOST
            INTENSE IN THIS AREA WHERE A SHED WAS
            DAMAGED BY FALLING TREES ON NORMAN TRAIL
            WHILE ON WATTS LANE A LARGE STAND OF YOUNG
            PINES WAS FELLED AS WELL AS SOME POWER POLES
            AND LINES. THE TORNADO CONTINUED SOUTHEAST
            WHERE MORE TREE DAMAGE WAS DOCUMENTED AS
            WELL AS ROOFING DAMAGE TO SOME STRUCTURES.
            IT WAS IN THIS AREA THAT THE PATH WAS MOST
            CLEARLY DEFINED WITH STANDS OF TREES
            SIGNIFICANTLY DAMAGED IN A CLEAR TRAJECTORY
            TO THE SOUTHEAST. THE TORNADO CROSSED HWY 84
            NEAR BRECKENRIDGE LN WHERE OUT BUILDINGS
            WERE HEAVILY DAMAGED OR DESTROYED. THE
            TORNADO THEN BEGAN TO WEAKEN BUT CONTINUED
            TO PRODUCE INTERMITTENT TREE DAMAGE SOUTH OF
            THE HIGHWAY BEFORE DISSIPATING NORTH OF
            AUBURN DR.

&&

LP

Nearby

River Flood Advisories in Mississippi, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.